Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Milwaukee, WI

August 3, 2017Washington County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 3, 2017, 3:22 PM CDT for Washington County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2017, 3:22 PM CDT (20:22 UTC)
Expired
Aug 3, 2017, 3:45 PM CDT
In force
23 min
Issued by
NWS Milwaukee, WI

County Washington County, WI

The radar

The Milwaukee radar (KMKX), 38 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

550 
WWUS83 KMKX 032022
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
322 PM CDT THU AUG 3 2017

WIZ059-060-065-066-032045-
Waukesha-Milwaukee-Ozaukee-Washington-
322 PM CDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE...
NORTHWESTERN MILWAUKEE...NORTHEASTERN WAUKESHA AND SOUTHEASTERN
WASHINGTON COUNTIES...

At 322 PM CDT, a strong thunderstorm was located over Sussex, moving
northeast at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Northern Milwaukee, Brookfield, Menomonee Falls, Mequon, Pewaukee,
Brown Deer, Sussex, Thiensville, Merton, River Hills, Lannon and
Colgate.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4307 8823 4315 8832 4332 8809 4318 8792
TIME...MOT...LOC 2022Z 230DEG 33KT 4314 8822 

$$

MARQUARDT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:04 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 3, 3:04 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
304 PM CDT Thu Aug 3 2017

.SHORT TERM...

Tonight and tomorrow...confidence is Medium.

Low pressure currently situated over western Wisconsin will continue
to push east through the evening. A round of thunderstorms is
currently across our eastern counties and will move out over the
next hour or so. A substantial area of clearing has developed across
our west ahead of the cold front, which is currently in the vicinity
of the Mississippi River. This clearing will allow for some
destabilization before the front arrives. Moreover, the unseasonably
dynamic low will allow for deep layer shear to build into the 30-
40kt range, and low level shear to nudge toward 20kts. This
combination of lift, moisture, instability, and wind shear points to
the possibility for a third round of storms in the late afternoon to
early evening hours. Some of these storms may become severe. Hail
and strong winds pose the greatest threat, but we cannot rule out to
possibility of a tornado or two.

Once the cold front moves through the area, brisk northwest winds
will usher in much cooler temps. Moreover, the lowest levels of the
atmosphere look rather saturated through at least mid day, keeping
clouds in place until the afternoon. We may even see a few showers
on the backside of the low, especially toward our north. Highs on
Friday will likely only make it to around 70 degrees and winds will
remain gusty through the day.

.Friday night and Saturday...Forecast Confidence is Medium

The negative upper trough across the Great Lakes lifts northeast
into southeast Canada with a west/northwest upper flow across
southern Wisconsin. 700 mb upward motion increases Saturday
afternoon as 700 mb rh increases. High pressure will move across
Wisconsin and the western Great Lakes. some light showers may
spread in later Saturday.

.LONG TERM...

Sunday through Friday...Forecast confidence is Medium.

Another rather strong shortwave will move across Wisconsin Sunday
night and Monday bringing shower/thunderstorm chances Sunday into
Monday.

Surface high pressure centered south of the area should bring
some drying in the Tuesday/early Wednesday morning time frame.

Yet another shortwave Will move across the lake Superior and
Wisconsin area Wednesday.

The chance of showers/thunderstorms will return later Wednesday
into Thursday with the shortwave and associated cold front.

&&

.AVIATION(18Z TAFS)...

Model guidance in reasonably good agreement on how a complex
situation will play out over the next 36 hours. IFR cigs across the
northern half of the area will continue to push north while a line
of showers and storms currently east of the Mississippi River push
east. Additionally, isolated storms have developed ahead of this
line. Some of these storms may become strong, especially closer to
the WI/IL border. This line of storms should move out of the area by
the mid afternoon.

It appears that by mid to late afternoon, yet another round of
showers and storms may develop along a cold front, which is
currently across southern MN/central IA. This round of storms has
the potential to be strong to severe. The cold front will push
through southern Wisconsin by mid evening, ending the thunderstorm
threat.

Brisk NW winds and much cooler air will build in behind the cold
front. Additionally, there is high confidence that IFR cigs will
build back in from the NW beginning around midnight, lasting until
the low level moisture is scoured out of the area by Friday
afternoon.

Finally, we will be close to hitting LLWS criteria tomorrow morning
and into the afternoon. High confidence that winds will reach up to
40kts around 2kft, but winds at the surface will be in the 10-15 kt
range. Chose to leave LLWS out for now, but it may need to be added
later.

&&

.MARINE...

Strong northwest winds will develop in the wake of the departing
low pressure system. Beginning Friday morning, winds will begin to
exceed small craft advisory criteria. As such, a Small Craft
Advisory will be issued for much of the day on Friday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Tonight/Friday and Aviation/Marine...BSH
Friday Night through Thursday...Hentz
Hazardous weather outlook, Aug 3, 3:01 AM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
301 AM CDT Thu Aug 3 2017

WIZ046-047-051-052-056>060-062>072-040815-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
301 AM CDT Thu Aug 3 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

Severe thunderstorms are possible this afternoon and evening.
Hazards include damaging wind and large hail. A few tornadoes are
also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible at times from Sunday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

LMZ643>646-040815-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
301 AM CDT Thu Aug 3 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

A Small Craft Advisory for high waves is in effect until 7 AM
today.

Severe thunderstorms are possible this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible at times from Sunday into Tuesday.

Small Craft Advisory conditions are expected for Friday into
Friday night.

SPM

www.weather.gov/mkx

In the hours before

Local storm report, Aug 3, 2:21 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
221 PM CDT THU AUG 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     HAIL             LAKE MILLS              43.08N 88.91W
08/03/2017  E0.88 INCH       JEFFERSON          WI   PUBLIC

&&

DDV
Local storm report, Aug 3, 2:25 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT THU AUG 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     TSTM WND GST     3 N PLEASANT PRAIRIE    42.59N 87.93W
08/03/2017  M52 MPH          KENOSHA            WI   ASOS

            KENW ASOS.

&&

DDV
Special weather statement, Aug 3, 2:32 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
232 PM CDT THU AUG 3 2017

WIZ051-052-059-060-032015-
Sheboygan-Ozaukee-Washington-Fond Du Lac-
232 PM CDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OZAUKEE...NORTHEASTERN
WASHINGTON AND SOUTHERN SHEBOYGAN COUNTIES...

At 231 PM CDT, a strong thunderstorm was located near Newburg, or
near West Bend, moving northeast at 40 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
West Bend, Plymouth, Saukville, Kewaskum, Oostburg, Belgium,
Fredonia, Cedar Grove, Random Lake, Newburg, Cascade, Adell, Waldo,
Silver Creek, Beechwood, Waubeka, Fillmore, Harrington Beach St Park,
Boltonville and Gibbsville.

LAT...LON 4356 8779 4350 8780 4349 8779 4348 8780
      4346 8780 4344 8782 4331 8812 4348 8830
      4379 8800 4361 8776
TIME...MOT...LOC 1931Z 229DEG 34KT 4345 8811

MARQUARDT
Special weather statement, Aug 3, 2:43 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
243 PM CDT THU AUG 3 2017

WIZ072-032000-
Kenosha-
243 PM CDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KENOSHA COUNTY...

At 243 PM CDT, a strong thunderstorm was located near Pleasant
Prairie, moving northeast at 30 mph.

Nickel size hail is possible with this storm.

Locations impacted include...
Kenosha and Pleasant Prairie.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4255 8803 4266 8781 4263 8782 4261 8782
      4259 8781 4252 8781 4249 8780 4250 8800
TIME...MOT...LOC 1943Z 243DEG 27KT 4251 8789

HENTZ
Local storm report, Aug 3, 3:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 PM CDT THU AUG 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     2 W KENOSHA             42.58N 87.86W
08/03/2017                   KENOSHA            WI   PUBLIC

            DOWNED TREES AND LIMBS.

&&

DDV
Special weather statement, Aug 3, 3:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
322 PM CDT THU AUG 3 2017

WIZ059-060-065-066-032045-
Waukesha-Milwaukee-Ozaukee-Washington-
322 PM CDT THU AUG 3 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE...
NORTHWESTERN MILWAUKEE...NORTHEASTERN WAUKESHA AND SOUTHEASTERN
WASHINGTON COUNTIES...

At 322 PM CDT, a strong thunderstorm was located over Sussex, moving
northeast at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Northern Milwaukee, Brookfield, Menomonee Falls, Mequon, Pewaukee,
Brown Deer, Sussex, Thiensville, Merton, River Hills, Lannon and
Colgate.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4307 8823 4315 8832 4332 8809 4318 8792
TIME...MOT...LOC 2022Z 230DEG 33KT 4314 8822

MARQUARDT

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:26 PM CDTSpecial Weather StatementMKXColumbia34 min
Aug 2, 7:56 PM CDTSpecial Weather StatementMKXColumbia34 min
Aug 3, 8:39 AM CDTSpecial Weather StatementMKXDane36 min
Aug 3, 8:41 AM CDTSpecial Weather StatementMKXFond du Lac34 min
Aug 3, 9:17 AM CDTSpecial Weather StatementMKXWaukesha28 min
Aug 3, 9:54 AM CDTSpecial Weather StatementMKXCalumet36 min
Aug 3, 9:57 AM CDTSpecial Weather StatementMKXWashington33 min
Aug 3, 11:41 AM CDTSpecial Marine WarningMKX64 min
Aug 3, 12:03 PM CDTSpecial Weather StatementMKXLafayette42 min
Aug 3, 12:39 PM CDTSpecial Weather StatementMKXGreen, Lafayette51 min
Aug 3, 1:08 PM CDTSpecial Weather StatementMKXJefferson37 min
Aug 3, 1:10 PM CDTSpecial Weather StatementMKXKenosha, Racine35 min
Aug 3, 1:26 PM CDTSpecial Weather StatementMKXDane, Rock34 min
Aug 3, 1:35 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Waukesha25 min
Aug 3, 1:45 PM CDTSpecial Marine WarningMKX45 min
Aug 3, 1:56 PM CDTSpecial Weather StatementMKXRock34 min
Aug 3, 1:58 PM CDTSpecial Weather StatementMKXMilwaukee, Racine17 min
Aug 3, 2:09 PM CDTSpecial Weather StatementMKXMilwaukee21 min
Aug 3, 2:11 PM CDTSpecial Marine WarningMKX49 min
Aug 3, 2:32 PM CDTSpecial Weather StatementMKXOzaukee43 min
Aug 3, 2:37 PM CDTSpecial Marine WarningMKX38 min
Aug 3, 2:41 PM CDTSpecial Marine WarningMKX64 min
Aug 3, 2:43 PM CDTSpecial Weather StatementMKXKenosha17 min
Aug 3, 3:20 PM CDTSmall Craft AdvisoryMKX30 hr
Aug 3, 3:35 PM CDTSpecial Marine WarningMKX25 min
Aug 3, 3:47 PM CDTSpecial Weather StatementMKXMilwaukee13 min
Aug 3, 3:53 PM CDTSpecial Marine WarningMKX52 min
Aug 3, 3:56 PM CDTSpecial Marine WarningMKX49 min
Aug 3, 4:03 PM CDTSpecial Weather StatementMKXMilwaukee27 min
Aug 3, 4:26 PM CDTSpecial Weather StatementMKXLafayette34 min
Aug 3, 4:46 PM CDTSpecial Weather StatementMKXIowa29 min
Aug 3, 4:59 PM CDTSpecial Weather StatementMKXKenosha31 min
Aug 3, 5:16 PM CDTSpecial Weather StatementMKXMilwaukee29 min
Aug 3, 5:18 PM CDTSpecial Weather StatementMKXDane27 min
Aug 3, 5:32 PM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine28 min
Aug 3, 5:33 PM CDTSpecial Weather StatementMKXDane27 min
Aug 3, 5:55 PM CDTSpecial Weather StatementMKXKenosha20 min
Aug 3, 5:58 PM CDTSpecial Weather StatementMKXDane32 min
Aug 3, 6:14 PM CDTSpecial Weather StatementMKXRock31 min
Aug 3, 6:16 PM CDTSpecial Weather StatementMKXRacine29 min
Aug 3, 6:19 PM CDTSpecial Weather StatementMKXMarquette26 min
Aug 3, 6:25 PM CDTSevere Thunderstorm WarningMKXMarquette35 min
Aug 3, 6:40 PM CDTSpecial Weather StatementMKXJefferson35 min
Aug 3, 6:51 PM CDTSpecial Weather StatementMKXColumbia24 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.